MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION HABIB ENDOHPB; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION HABIB ENDOHPB; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00500070
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 11/01/2010
Type of Reportable Event Serious Injury
Event or Problem Description
Boston scientific became aware of events involving a habib rf catheter through the article "endoscopic radiofrequency ablation for malignant biliary obstruction: a nationwide retrospective study of 84 consecutive applications" by dr.Werner dolak, et al.A total of 58 patients underwent 84 radiofrequency ablation procedures to treat a malignant biliary obstruction performed in between november 2010 and december 2012.All 84 rfa procedures were conducted without any technical problems; 78 were performed via ercp and 6 were performed via a percutaneous approach.A total of 15 rfa procedures were performed within a previously implanted self-expanding metal stent.According to the literature, on one rfa procedure, a 10w was applied for 90 seconds at six different stricture locations in the common bile duct and both main biliary branches.However, a partial liver infarction was noted after the rfa procedure.It is unknown how the partial liver infarction was addressed and the patient was discharged after 8 days.Furthermore, a computer tomography scan (ct) was performed 3 months post rfa procedure and it showed normal perfusion of the affected liver areas.
 
Additional Manufacturer Narrative
Approximated based on the month and year the first procedures were performed.The complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Literature source: dolak, w., schreiber, f., schwaighofer, h., gschwantler, m., plieschnegger w., ziachehabi, a., mayer, a., kramer, l., kopecky, a., schrutka-kolbl, c., wolkersdorfer, g., madl, c., berr, f., trauner, m., puspok, a.Endoscopic radiofrequency ablation for malignant biliary obstruction: a nationwide retrospective study of 84 consecutive applications.Springer science+business media new york 2013; 28: 854-860.(b)(4).

Brand Name
HABIB ENDOHPB
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16269103
Report Number3005099803-2023-00324
Device Sequence Number6522550
Product Code KNS
UDI-Device Identifier08714729981909
UDI-Public08714729981909
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Literature,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00500070
Device Catalogue Number0007
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/10/2023
Initial Report FDA Received Date01/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown